North Dakota, 2007Winter Storm in North Dakota, March 1, 2007
March 1, 2007 · NWS BIS · 15 events in 15 counties and zones
A low pressure system ejecting out of the Northern Rockies and into Wisconsin, continued to bring snow across portions of central North Dakota from late Tuesday night of February 27th through Thursday morning of March 1st. (See Storm Data entries for February).
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system ejecting out of the Northern Rockies and into Wisconsin, continued to bring snow across portions of central North Dakota from late Tuesday night of February 27th through Thursday morning of March 1st. (See Storm Data entries for February). |In addition to the heavy snow, light freezing rain and sleet also fell early Thursday morning over the eastern counties of the Bismarck County Warning Area (CWA).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Feb 28, 3:30 PM CST, 8 hours 30 minutes earlier.
Area forecast discussion, Feb 28, 3:30 PM CST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CST WED FEB 28 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
THE MODELS ARE ALL IN PRETTY GOOD AGREEMENT ON THE MOVEMENT OF THE
UPPER LEVEL TROUGH NOW ON THE LEE OF THE ROCKIES. A SHORT WAVE
MOVING THROUGH THE SOUTHERN ROCKIES WILL CLOSE OFF TO AN UPPER
LEVEL LOW THEN THE UPPER LEVEL LOW AND ITS ASSOCIATED SURFACE LOW
WILL MOVE NORTHEAST TO WISCONSIN BY FRIDAY MORNING. AN UPPER LEVEL
LOW NOW OVER EASTERN MONTANA WILL TRACK NORTH AND WEAKEN. THIS IS
REFLECTED IN THE CURRENT RADAR REFLECTIVITY WHICH SHOWS THE
PRECIPITATION LIFTING NORTH IN THE WEST...AND ESTABLISHING A NORTH
SOUTH BAND OF PRECIP FROM DEVILS LAKE THROUGH JAMESTOWN. WILL DROP
THE HEAVY SNOW WARNING FROM THE NORTHWEST AND SOUTH CENTRAL...AND
WILL LET THE SNOW ADVISORY IN THE SOUTHWEST EXPIRE. NORTH CENTRAL
AND THE EAST CENTRAL COUNTIES WILL CONTINUE TO HAVE SNOW THROUGH
THE NIGHT WITH SEVERAL MORE INCHES LIKELY. THE WINDS HAVE PICKED
UP IN THE JAMESTOWN AREA AND ARE GUSTING TO AROUND 35 MPH...SO
WILL CHANGE THE HEAVY SNOW WARNING TO A WINTER STORM WARNING TO
INCLUDE BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES. CONTINUE
TO EXPECT 8+ INCHES IN THIS AREA. THIS WEATHER PATTERN WILL CAUSE
INTERMITTENT SNOW THROUGH FRIDAY NIGHT. SNOW ACCUMULATIONS SHOULD
BE SMALL IN THE SHORT TERM...BUT WILL ADD UP OVER THE NEXT TWO
DAYS. LOOKS LIKE THE WINDS WILL PICK UP FRIDAY...AND WILL LIKELY
BE IN THE ADVISORY RANGE BY LATE MORNING. BLOWING SNOW COULD
BECOME A PROBLEM DURING THE AFTERNOON. WILL NOT HIGHLIGHT BUT
WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK. CONDITIONS SHOULD
IMPROVE FRIDAY NIGHT AND SATURDAY SHOULD SEE THE BEGINNING OF
MILDER WEATHER AS AN UPPER LEVEL RIDGE BEGINS PUSHING EAST OVER
THE ROCKIES.
.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT
HAVE ADJUSTED TEMPS UP AND LEFT POPS OUT IN THE EXTENDED PERIOD.
MODELS ARE TRENDING COLDER AIR FARTHER NORTH WITH EACH
RUN...ALLOWING THE REGION TO PROGRESS INTO GOOD WARMING BY MID NEXT
WEEK.
GULF OF ALASKA TROUGH IS PROGGED TO REMAIN IN PLACE WITH NUMEROUS
DISTURBANCES RIDING OVER THE NORTHERN ROCKIES INTO SOUTHERN CANADA.
MODELS AND ENSEMBLES BRING IN WAVES OF PACIFIC DOWNSLOPE AIR INTO
THE REGION. THIS SHOULD ACT TO ERODE MUCH OF THE SNOW IN THE WEST
AND CENTRAL IF THIS DOES INDEED PAN OUT. WITH ENSEMBLES HITTING THE
WARMING PRETTY GOOD...AND WITH PREDICTED UPPER FLOW REGIME...WOULD
EXPECT HIGHS 10 DEGREES ABOVE NORMAL BY MID NEXT WEEK IN THE WEST
IF GOOD MIXING IS PRESENT.
THERE IS ALSO A QUESTION AS TO HOW MUCH SKY COVER WILL BE PRESENT.
CURRENT PROG WOULD PLACE MUCH MID AND HIGH CLOUDINESS OVER THE CWA
IN THE EARLY PART OF NEXT WEEK...UNTIL UPPER FLOW BECOMES MORE
SOUTHWEST TO NORTHWEST ORIENTED. THIS WOULD LIMIT SOLAR INSOLATION
SOME.
MORNING LOWS MAY STILL BE QUITE CHILLY IN THE CENTRAL AND EAST ANY
TIME CLEAR SKIES AND LIGHT WINDS DEVELOP.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM CST THURSDAY FOR NDZ003>005-
011>013-022-023-025-036-037-047-048-050-051.
&&
TSW/JC
Hazardous weather outlook, Feb 28, 3:59 PM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
359 PM CST WED FEB 28 2007
NDZ001-002-009-010-017>021-031>035-040>046-012200-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
359 PM CST WED FEB 28 2007 /259 PM MST WED FEB 28 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 35 MPH ARE LIKELY ON
FRIDAY. THE STRONG WINDS COULD CAUSE CONSIDERABLE BLOWING SNOW
REDUCING VISIBILITIES AND MAKING TRAVEL DIFFICULT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-012200-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
359 PM CST WED FEB 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT TONIGHT. SNOW CAN BE EXPECTED
TONIGHT. THE SNOW COULD BE MIXED WITH FREEZING DRIZZLE THIS
EVENING. UP TO 4 INCHES OF NEW SNOW CAN BE EXPECTED
TONIGHT...WHICH...WHEN COMBINED WITH WHAT HAS ALREADY
FALLEN...COULD PUSH THE TOTAL SNOWFALL FROM THIS STORM TO 8 TO 10
INCHES. IN ADDITION...GUSTY WINDS THIS EVENING COULD CAUSE SOME
BLOWING SNOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 35 MPH ARE LIKELY ON
FRIDAY. THE STRONG WINDS COULD CAUSE CONSIDERABLE BLOWING SNOW
REDUCING VISIBILITIES AND MAKING TRAVEL DIFFICULT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 28, 6:44 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CST WED FEB 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HEAVY SNOW HALLIDAY 47.35N 102.34W
02/28/2007 M8.0 INCH DUNN ND TRAINED SPOTTER
&&
KBIRKWinter Storm, Renville
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Renville forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
Six inches of total snow accumulation was reported across Renville County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Bottineau
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Bottineau forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
Seven and a half inches of snow accumulation was reported at Bottineau, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Rolette
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Rolette forecast zone
- Reported by
- Newspaper
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Eight to ten inches of snow accumulation was reported across Rolette County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Ward
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Ward forecast zone
- Reported by
- COOP Observer
Six inches of snow was reported across Ward County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, McHenry
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- McHenry forecast zone
- Reported by
- Mesonet
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
Six inches of snow was reported across McHenry County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Pierce
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Pierce forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
Nine inches of snow was reported twenty-one miles east-northeast of Rugby in rural Pierce County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Sheridan
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Sheridan forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
Six inches of snow was reported across Sheridan County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Wells
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Wells forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
Six inches of snow was reported at Harvey, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Foster
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Foster forecast zone
- Reported by
- Mesonet
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
Seven to eight inches of snow was reported across Foster County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Kidder
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Kidder forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
Six to seven inches of snow was reported across Kidder County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Stutsman
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Stutsman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
Ten inches of snow was reported at Jamestown State Hospital, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Logan
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.457, -99.477 (the zone’s center; the record gives no point)
Nine to eleven inches of snow accumulation was reported across Logan County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, McIntosh
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- McIntosh forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.112, -99.441 (the zone’s center; the record gives no point)
Twelve inches of snow accumulation was reported at Wishek, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, La Moure
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- La Moure forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
Nine to eleven inches of snow accumulation was reported across La Moure County, along with light freezing rain and sleet. Precipitation continued from February 28.
Winter Storm, Dickey
- When
- March 1, 12:00 AM CST to 4:00 AM CST
- Where
- Dickey forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Newspaper
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
Twelve to fifteen inches of snow accumulation was reported across Dickey County, along with light freezing rain and sleet. Precipitation continued from February 28.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes in Missouri, March 1, 20071 death · $760,000 · EF3 · 2 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Tornado and Damaging Winds in Georgia, March 1 to 2, 2007EF2 · 7 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17977, 17980, 17982, 17991, 17995, 17996, 17997, 17998, 18000, 18002, 18005, 18008, 18009, 18010, 18011.